Limits...
Imatinib-induced Ototoxicity in a Patient with Gastrointestinal Stromal Tumor (GIST)

View Article: PubMed Central - HTML - PubMed

ABSTRACT

Imatinib (Gleevec) is a biological agent that is approved for the treatment of chronic myeloid leukemia (CML) as well as gastrointestinal stromal tumor (GIST). The most frequently seen adverse effects in patients treated with imatinib include superficial edema, muscle cramps, musculoskeletal pain, rash, fatigue, headache, abdominal pain, and joint pain. Ototoxicity has rarely been reported except in two cases. We report a case of bilateral irreversible sensorineural hearing loss (SNHL) caused by imatinib in a patient receiving this agent in the adjuvant setting. This case underlines the importance of early recognition of this potential toxicity that can impact the quality of life.

No MeSH data available.


Related in: MedlinePlus

Audiogram of right earBilateral, asymmetric SNHL, right greater than left was found (series 1 of 2; the test was repeated twice).
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC5120973&req=5

FIG4: Audiogram of right earBilateral, asymmetric SNHL, right greater than left was found (series 1 of 2; the test was repeated twice).

Mentions: An audiogram was performed. A mild low frequency SNHL rising to within normal limits (WNL) through 2000 Hz sloping to a mild to moderately severe SNHL above was seen. The left ear had a mild low frequency SNHL rising to WNL through 4 KHz, sloping to a mild to moderate depression above. The speech reception thresholds (SRTs) agreed with pure-tone average (PTA); word recognition was very good in the right ear and excellent in the left ear. There was no rollover in the performance intensity function for phonetically balanced words (PIPB) in the right ear. Immittance findings indicated normal middle ear mobility in each ear with ipsilateral and contralateral acoustic reflexes present and no acoustic reflexes (AR) decay in either ear condition. The reliability was good. In brief, bilateral, asymmetric SNHL, right greater than left as shown in Figures 3-4 was found on the audiogram.


Imatinib-induced Ototoxicity in a Patient with Gastrointestinal Stromal Tumor (GIST)
Audiogram of right earBilateral, asymmetric SNHL, right greater than left was found (series 1 of 2; the test was repeated twice).
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC5120973&req=5

FIG4: Audiogram of right earBilateral, asymmetric SNHL, right greater than left was found (series 1 of 2; the test was repeated twice).
Mentions: An audiogram was performed. A mild low frequency SNHL rising to within normal limits (WNL) through 2000 Hz sloping to a mild to moderately severe SNHL above was seen. The left ear had a mild low frequency SNHL rising to WNL through 4 KHz, sloping to a mild to moderate depression above. The speech reception thresholds (SRTs) agreed with pure-tone average (PTA); word recognition was very good in the right ear and excellent in the left ear. There was no rollover in the performance intensity function for phonetically balanced words (PIPB) in the right ear. Immittance findings indicated normal middle ear mobility in each ear with ipsilateral and contralateral acoustic reflexes present and no acoustic reflexes (AR) decay in either ear condition. The reliability was good. In brief, bilateral, asymmetric SNHL, right greater than left as shown in Figures 3-4 was found on the audiogram.

View Article: PubMed Central - HTML - PubMed

ABSTRACT

Imatinib (Gleevec) is a biological agent that is approved for the treatment of chronic myeloid leukemia (CML) as well as gastrointestinal stromal tumor (GIST). The most frequently seen adverse effects in patients treated with imatinib include superficial edema, muscle cramps, musculoskeletal pain, rash, fatigue, headache, abdominal pain, and joint pain. Ototoxicity has rarely been reported except in two cases. We report a case of bilateral irreversible sensorineural hearing loss (SNHL) caused by imatinib in a patient receiving this agent in the adjuvant setting. This case underlines the importance of early recognition of this potential toxicity that can impact the quality of life.

No MeSH data available.


Related in: MedlinePlus